Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 90, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 14, 2014, 10:46 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 10:46 AM PST (18:46 UTC)
- Expired
- Nov 14, 2014, 3:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
723 WHUS76 KEKA 141846 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1046 AM PST FRI NOV 14 2014 PZZ450-455-475-142300- /O.NEW.KEKA.SC.Y.0090.141114T1846Z-141114T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1046 AM PST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WAVES...WESTERLY SWELL FLUCTUATING AROUND 10 FT AT 13 SECONDS THROUGH THIS AFTERNOON. && $$
1 follow-up statement
816 WHUS76 KEKA 142249 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 249 PM PST FRI NOV 14 2014 PZZ450-455-475-150000- /O.EXP.KEKA.SC.Y.0090.000000T0000Z-141114T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 249 PM PST FRI NOV 14 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 4:02 AM PST, 6 hours 44 minutes earlier.
Area forecast discussion, Nov 14, 4:02 AM PST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
402 AM PST FRI NOV 14 2014
.SYNOPSIS...MOIST ONSHORE FLOW WILL KEEP A CHANCE OF SHOWERS IN
THE FORECAST THROUGH SATURDAY ACROSS HUMBOLDT AND DEL NORTE
COUNTIES. A WEAK RIDGE WILL KEEP MENDOCINO AND MUCH OF TRINITY
COUNTIES DRY. THE NEXT CHANCE OF WIDESPREAD RAIN WILL BE DURING
THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...MORNING WATER VAPOR IMAGE SHOWS AN OMEGA BLOCK HAS
SET UP OVER WESTERN NORTH AMERICA. HIGH PRESSURE IS SITUATED OVER
THE YUKON WHILE CAUSING A SPLIT IN THE JET. ONE BRANCH MOVING UP
AND OVER THE RIDGE AND THE OTHER GOING UNDER THE RIDGE. NW CAL IS
NEAR THE FOCUS OF THE UNDER CUTTING SPLIT WHICH IS CAUSING A MOIST
ONSHORE FLOW TO PERSIST. MODELS HAVE NOT BEEN HANDLING THE RAIN
SITUATION VERY WELL, WHICH MAKES FOR A TOUGH FORECAST. SO FOR
THE FORECAST TODAY HAVE GONE WITH A PERSISTENCE OF CURRENT
CONDITIONS THEN TRENDED TOWARD THE MODELS IN THE SHORT TERM.
TODAY WILL BEGIN WITH SCATTERED SHOWERS ACROSS DEL NORTE AND
NORTHERN HUMBOLDT, ISOLATED OVER SOHUM AND TRINITY, WITH NOT MUCH
IN THE WAY OF SHOWERS OVER MENDOCINO COUNTY. WATER VAPOR SHOWS AN
UPPER RIDGE SLIDING WESTWARD TOWARD CALIFORNIA TODAY WHICH SHOULD
HELP TO PUSH THE MOIST ONSHORE FLOW FARTHER TO THE NORTH. THIS
UPPER RIDGE SHOWS UP AT THE SURFACE AS A WEAK AREA OF HIGH
PRESSURE NOSING INTO CAL FROM THE EAST PACIFIC. THIS RIDGE HAS
BROUGHT A VALLEY INVERSION TO SOUTHERN MENDOCINO WHICH HAS CAUSED
LOW CEILINGS AND REDUCED VISIBILITY. AS THE SUNRISE OCCURS THIS
LOW LEVEL INVERSION IS EXPECTED TO SCOUR OUT ALLOWING FOR A FAIR
DAY ACROSS MENDOCINO COUNTY. FRIDAY NIGHT INTO SATURDAY SHOULD BE
A REPEAT OF THIS MORNING, BUT WILL WAIT TO SEE HOW ITS SHAPING UP
THROUGH THE DAY BEFORE PUTTING FOG INTO THE FORECAST FOR SATURDAY
MORNING.
THE OMEGA BLOCK WILL BREAK DOWN SATRUDAY NIGHT INTO SUNDAY AS A
DEEP UPPER TROUGH, WITH ORIGINS AROUND HUDSON BAY, SWEEPS THROUGH
THE INTER MOUNTAIN WEST WITH A WEST COAST RIDGE DEVELOPING IN ITS
WAKE. HOWEVER, THIS UPPER TROUGH (OR BACKDOOR FRONT) WILL DRIVE
COOL AIR INTO THE EASTERN PORTIONS OF NW CAL SAT NIGHT INTO SUN.
HAVE LOWERED TEMPS IN THE FORECAST TO THE LOW TO MID 30S FOR THE
EASTERN TRINITY VALLEYS FOR EARLY SUNDAY MORNING. SOME MODELS ARE
INDICATING LOWER. WE'LL NEED TO WATCH THIS TO SEE HOW THE UPSTREAM
TEMPS ARE RESPONDING TO THIS COOL DOWN, BUT THE FORECAST MAY CHILL
FURTHER. THE AIR MASS WILL MODIFY QUICKLY EARLY NEXT WEEK AS WARM
SOUTHERLY FLOW DEVELOPS AHEAD OF A DIGGING UPPER TROUGH. THIS
TROUGH IS MODELED TO EVENTUALLY LIFT INTO THE PAC NW, BUT WITH
TIMING AND STRENGTH ISSUES HAVE SPREAD THE POPS OVER THE COURSE OF
A TUE AND WED IN THE CLIMO POP REALM. WITH BLURRY EYES IN THE LONG
RANGE, IT LOOKS LIKE A ZONAL PATTERN WILL BE SETTING UP, SO HAVE
CONTINUED WITH NEAR CLIMO POPS FOR THU THROUGH SAT. BFG
&&
.AVIATION...1130Z RADAR IMAGERY SHOWS SCATTERED SHOWERS, MAINLY
ALONG THE REDWOOD COAST. THESE SHOWERS ARE BRINGING REDUCED
CEILINGS TO THE COASTAL AIRSTRIPS. EXPECT MVFR MOST OF TODAY IN
-SHRA. INLAND...AREAS OF DENSE FOG IN SOME OF THE VALLEYS SHOULD
BURN OFF EARLY THIS MORNING, BECOMING BORDERLINE VFR/MVFR IN
-SHRA.
&&
.MARINE...THE MORNING BUOY OBSERVATIONS SHOW WINDS RANGING FROM
CALM TO A SOUTHERLY MODERATE BREEZE. WAVE HEIGHTS ARE NEAR 8-11
FT. THE 0525Z ASCAT PASS OVER OUR WATERS SHOWED WINDS RANGING FROM
CALM TO ABOUT 10 KT, WHICH MATCHED THE FORECAST. THE W SWELL HAS
PEAKED NEAR 10-11 FT EARLY THIS MORNING AND WILL GRADUALLY SUBSIDE
TODAY. EXPECT THE SC.Y'S TO EXPIRE THIS MORNING. THE MODELS STILL
SHOW A LIGHT PRESSURE GRADIENT ACROSS THE WATERS THE NEXT FEW
DAYS, RESULTING FROM AN UPPER LEVEL RIDGE BUILDING OVER THE WEST
COAST. THIS SHOULD DAMPEN ANY STORMS THAT APPROACH NORTHWEST
CALIFORNIA. THE MODELS STILL DISAGREE ON THE WIND DIRECTION AND
INTENSITY DURING THIS TIME PERIOD, BUT THE CURRENT CONSENSUS SEEMS
TO POINT TO A LIGHT TO MODERATE BREEZE PERSISTING INTO THE
WEEKEND. A FRONT WILL APPROACH THE WEST COAST ON TUESDAY, BRINGING
INCREASED SOUTHERLY WINDS AND SHORT-PERIOD SEAS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 6 AM PST EARLY THIS MORNING FOR
PZZ450-455-470.
SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 14, 4:03 AM PST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 403 AM PST FRI NOV 14 2014 CAZ001>004-076-151215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 403 AM PST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.